Alert archive / Mississippi / Tornado Warnings in 2007

Tornado Warning 54, NWS Jackson, MS

March 1, 2007Marion County, Mississippi

NWS Jackson, MS issued this tornado warning at Mar 1, 2007, 2:52 PM CST for Marion County, Mississippi. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 1, 2007, 2:52 PM CST (20:52 UTC)
Expired
Mar 1, 2007, 3:45 PM CST
In force
53 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

County Marion County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 1, 7:28 AM CSTTornado Watch PDSSPC12 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 8.9 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2007-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1034 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2007-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 172 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1034 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
563 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
172 m²/s²
0-3 km storm-relative helicity
257 m²/s²
Significant tornado parameter
0.9
Supercell composite
5.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KJAN 012052
TORJAN
MSC091-012145-
/O.NEW.KJAN.TO.W.0054.070301T2052Z-070301T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
252 PM CST THU MAR 1 2007

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* TORNADO WARNING FOR...
  MARION COUNTY IN SOUTH CENTRAL MISSISSIPPI
  THIS INCLUDES THE CITY OF COLUMBIA

* UNTIL 345 PM CST

* AT 252 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 19 MILES
  SOUTHWEST OF COLUMBIA...MOVING EAST AT 55 MPH.

* LOCATIONS IMPACTED INCLUDE...
  COLUMBIA.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3109 8984 3109 8990 3115 8994 3115 8999
      3119 9002 3139 9002 3138 8984 3143 8980
      3142 8967 3102 8965 3100 8982

$$

GARRETT
1 follow-up statement
000 
WWUS54 KJAN 012105
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
305 PM CST THU MAR 1 2007

MSC091-012145-
/O.CON.KJAN.TO.W.0054.000000T0000Z-070301T2145Z/
MARION MS-
305 PM CST THU MAR 1 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 345 PM CST FOR MARION
COUNTY...

AT 305 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED 7 MILES WEST OF
COLUMBIA...MOVING NORTHEAST AT 50 MPH.

THE TORNADO WILL BE NEAR...
  COLUMBIA BY 310 PM CST

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3109 8984 3109 8990 3115 8994 3115 8999
      3119 9002 3131 8999 3138 8984 3143 8980
      3142 8967 3110 8966

$$

GARRETT

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Mar 1, 2:40 PM CST, 12 minutes earlier.

Area forecast discussion, Mar 1, 2:40 PM CST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
240 PM CST THU MAR 1 2007

.DISCUSSION...SHORTER TERM(TONIGHT THROUGH FRIDAY NIGHT) LATEST
SATELLITE IMAGERY SHOWS A NEGATIVELY TILTED POTENT STORM SYSTEM
MOVING THROUGH THE MIDDLE TO UPPER MISSISSIPPI VALLEY. THE COLD
FRONT WAS MOVING THROUGH PORTIONS OF NORTHWEST AND WEST
MISSISSIPPI...THUS ENDING  THE STRONG TO SEVERE STORMS FROM THE
WEST. EXPECT THE CHANCE OF SEVERE WEATHER TO END FROM THE WEST BY
THIS EVENING. LATEST RADAR INDICATES THE BEST SEVER POTENTIAL
GENERALLY EAST OF INTERSTATE 55 CORRIDOR. ALSO BREEZY CONDITIONS
CONTINUE IN THE LAKE WIND ADVISORY REGION. SO WILL ALLOW THE
ADVISORY TO EXPIRE AT 6 PM.

FOR TONIGHT WILL KEEP LOW POPS ACROSS THE EAST FOR EARLY THIS
EVENING. THE RAINS SHOULD EXIT THE REGION BY 03Z(9 PM). OTHERWISE
EXPECT A RATHER QUIET PATTERN FOR THE REMAINDER OF THE SHORT TERM.
WE WILL QUICKLY TRANSITION INTO A ZONAL PATTERN AS THE UPPER CLOSED SYSTEM
LIFTS OFF INTO THE GREAT LAKES REGION ON FRIDAY. SURFACE HIGH PRESSURE
WILL GRADUALLY BUILD IN FROM THE WEST. WENT CLOSE MAV GUIDANCE ON
TEMPS AND POPS. NIGHTLY LOWS WILL BE IN THE 30S AND 40S WITH FRIDAY
HIGHS MAINLY IN THE 60S./17/

LONGER TERM(SATURDAY THROUGH THURSDAY)...LITTLE CHANGE TO LONGER
TERM AS PATTERN QUIETS DOWN AFTER THE PASSAGE OF THE TODAY/S STORM
SYSTEM. UPPER LEVEL PATTERN BECOMING MORE ZONAL OVER THE WEEKEND AND
INTO NEXT WEEK. ANOTHER MID LEVEL SHORT WAVE CROSSES THE REGION
SATURDAY NIGHT TO BRING A REINFORCEMENT OF COOL DRY TREND AND SURFACE
PACIFIC HIGH PRESSURE BUILDS INTO TEXAS AND SPREADS ACROSS THE GULF
STATES. EXPECTING ONLY SOME CLOUD COVER AS MOISTURE WILL BE LIMITED
WITH PWATS OF A HALF INCH OR LESS ACROSS THE AREA LATE SATURDAY OR
SATURDAY NIGHT. ONCE THIS SYSTEM MOVES THROUGH... PWATS DRY TO LESS
THAN ONE QUARTER INCH ON SUNDAY. THE DRIER REGIME SUNDAY INTO
TUESDAY WILL MEAN AFTERNOON RELATIVE HUMIDITIES WILL BOTTOM ONCE
AGAIN ABOUT 25-30 PERCENT. FINALLY...AN EVEN WEAKER SHORTWAVE  WILL
MOVE THROUGH THE NEARLY ZONAL FLOW DURING THE MIDDLE OF NEXT WEEK
AND DO NOT SEE MUCH RAINFALL CHANCE WITH THIS SYSTEM EITHER.

GENERALLY STAYED CLOSE TO PREVIOUS PACKAGE ON POPS AND TEMPS WITH
NEAR FREEZING LOW TEMPERATURES BOTH SUNDAY AND MONDAY MORNINGS BEING
THE PRIMARY HIGHLIGHTS. NOW THAT WE ARE INTO MARCH...THE CURRENT
ZONAL LONGWAVE PATTERN WILL HAVE TO BE WATCHED AS ALWAYS FOR QUICK
BUCKLES IN THE FLOW AS MODELS CAN BE A BIT NOTORIOUS IN THESE
SITUATIONS.

AN INCREASING LOW LEVEL MOISTURE REGIME DOES SEEM TO BE SETTING UP
AGAIN TOWARD THE END OF NEXT WEEK BUT THIS WILL BE BEYOND THE
CURRENT FORECAST PACKAGE.
/40/

&&

.AVIATION...CONDITIONS ARE EXPECTED TO DETERIORATE THIS AFTERNOON AS
THUNDERSTORMS...SOME POSSIBLY SEVERE...WILL AFFECT OUR EAST TAF
SITES. VFR CONDITIONS SHOULD RESUME AFTER 00Z FRI AT MOST SITES. /17/

&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON       73  39  68  36 /  73  15   8   7
MERIDIAN      75  40  67  35 /  89  35   8   7
VICKSBURG     71  41  68  36 /  45   5   7   6
HATTIESBURG   76  40  71  39 /  88  39  11   9
NATCHEZ       72  40  68  36 /  53   6   7   6
GREENVILLE    71  42  65  36 /  21   5   6   6
GREENWOOD     71  39  65  34 /  54   6   7   7

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...LAKE WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR MSZ018-019-
     025>028-034>036-040>042-047.

LA...LAKE WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR LAZ007>009-
     015-016-023-025.

AR...LAKE WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR ARZ074-075.

&&

SHORT TERM/AVIATION: 17
LONG TERM: 40
Hazardous weather outlook, Mar 1, 6:04 AM CST, 8 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
0604 AM CST THU MAR 01 2007

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
021204-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
0604 AM CST THU MAR 01 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TODAY AND TONIGHT...

...THUNDERSTORMS...
A SEVERE WEATHER OUTBREAK IS EXPECTED ACROSS THE WHOLE OUTLOOK
AREA TODAY AS A STRONG STORM SYSTEM OVER THE PLAINS STATES MOVES
ACROSS THE LOWER MISSISSIPPI VALLEY REGION. THE GREATEST RISK FOR
SEVERE WEATHER SHOULD BE IN CENTRAL MISSISSIPPI BY EARLY
AFTERNOON.

THE SEVERE WEATHER RISK WILL INCREASE THIS MORNING FROM THE WEST
AS A VERY STRONG UPPER LEVEL DISTURBANCE AND THE COLD FRONT
APPROACHES. THE ENVIRONMENT WILL BECOME VERY SUPPORTIVE OF
SUPERCELL THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS...STRONG TORNADOES AND LARGE HAIL TO THE SIZE OF TENNIS
BALLS. THE GREATEST COVERAGE OF SEVERE WEATHER TODAY IS EXPECTED
ALONG AND NORTHEAST OF A GRENADA TO MERIDIAN LINE...BUT THE
ENTIRE OUTLOOK AREA WILL HAVE THE POTENTIAL TO EXPERIENCE VIOLENT
WEATHER.

AS THE COLD FRONT PUSHES THROUGH...SEVERE WEATHER WILL BECOME
FOCUSED OVER EASTERN MISSISSIPPI DURING THE AFTERNOON AND SHOULD
COME TO AN END BEFORE SUNSET.

PERSONS ARE URGED TO BE PREPARED TO TAKE QUICK ACTION SHOULD
TORNADO WARNINGS BE ISSUED.

...NON PRECIPITATION...
STRONG SOUTHERLY WINDS AHEAD OF THE DEVELOPING LOW PRESSURE
SYSTEM AND COLD FRONT WILL GUST TO ABOVE 25 MPH AT TIMES TODAY IN
THE DELTA AND ABOVE 20 MPH ELSEWHERE. A LAKE WIND ADVISORY IS IN
EFFECT TODAY OVER THE NORTHWEST PORTIONS OF THE OUTLOOK
AREA...GENERALLY ALONG AND NORTHWEST OF A VICKSBURG TO GRENADA
LINE...WHERE WINDS WILL BE SUSTAINED ABOVE 20 MPH AT TIMES. IN
ADDITION...THE STRONG SOUTHERLY WINDS WILL BE SHIFTING TO THE
NORTHWEST BEHIND THE COLD FRONT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS REQUESTED TODAY. AFTER TODAY...ACTIVATION IS NOT
EXPECTED THROUGH NEXT THURSDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Mar 1, 10:58 AM CST, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1058 AM CST THU MAR 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 AM     TSTM WND GST     ARCHIE                  31.58N 91.97W
03/01/2007  E0.00 MPH        CATAHOULA          LA   PUBLIC

            60MPH WIND IN ARCHIE

&&

JCULIN
Local storm report, Mar 1, 11:30 AM CST, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1130 AM CST THU MAR 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1124 AM     HAIL             2 E GREENVILLE          33.39N 91.02W
03/01/2007  E0.88 INCH       WASHINGTON         MS   LAW ENFORCEMENT

            NICKEL HAIL REPORTED 2 MILES EAST OF GREENVILLE.

&&

JCULIN
Local storm report, Mar 1, 12:38 PM CST, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1238 PM CST THU MAR 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1226 PM     FUNNEL CLOUD     MORTON                  32.36N 89.66W
03/01/2007                   SCOTT              MS   TRAINED SPOTTER

            FUNNEL CLOUD REPORTED IN ROOSEVELT STATE PARK

&&

JCULIN

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 9:01 AM CSTSevere Thunderstorm WarningJANCarroll, Grenada, Leflore31 min
Mar 1, 9:47 AM CSTTornado WarningJANAdams58 min
Mar 1, 10:05 AM CSTSevere Thunderstorm WarningJANJefferson40 min
Mar 1, 10:07 AM CSTSevere Thunderstorm WarningJANBolivar38 min
Mar 1, 10:16 AM CSTSevere Thunderstorm WarningJANClaiborne, Copiah44 min
Mar 1, 10:22 AM CSTSevere Thunderstorm WarningJANFranklin38 min
Mar 1, 10:45 AM CSTSevere Thunderstorm WarningJANJefferson45 min
Mar 1, 10:54 AM CSTSevere Thunderstorm WarningJANClaiborne51 min
Mar 1, 11:03 AM CSTSevere Thunderstorm WarningJANCopiah42 min
Mar 1, 11:04 AM CSTSevere Thunderstorm WarningJANRankin56 min
Mar 1, 11:05 AM CSTSevere Thunderstorm WarningJANWashington35 min
Mar 1, 11:09 AM CSTSevere Thunderstorm WarningJANHinds51 min
Mar 1, 11:19 AM CSTTornado WarningJANHumphreys, Yazoo56 min
Mar 1, 11:31 AM CSTSevere Thunderstorm WarningJANSimpson29 min
Mar 1, 12:06 PM CSTTornado WarningJANRankin24 min
Mar 1, 12:17 PM CSTTornado WarningJANScott39 min
Mar 1, 12:25 PM CSTTornado WarningJANMarion32 min
Mar 1, 12:34 PM CSTSevere Thunderstorm WarningJANForrest26 min
Mar 1, 12:38 PM CSTSevere Thunderstorm WarningJANLeake37 min
Mar 1, 12:40 PM CSTSevere Thunderstorm WarningJANClaiborne, Jefferson37 min
Mar 1, 12:44 PM CSTTornado WarningJANLamar46 min
Mar 1, 1:38 PM CSTSevere Thunderstorm WarningJANKemper, Noxubee67 min
Mar 1, 1:59 PM CSTTornado WarningJANNoxubee31 min
Mar 1, 2:00 PM CSTTornado WarningJANKemper45 min
Mar 1, 2:21 PM CSTSevere Thunderstorm WarningJANLowndes24 min
Mar 1, 3:19 PM CSTTornado WarningJANLamar41 min
Mar 1, 3:36 PM CSTTornado WarningJANForrest39 min
Mar 1, 3:46 PM CSTSevere Thunderstorm WarningJANNoxubee14 min
Mar 1, 3:47 PM CSTSevere Thunderstorm WarningJANJasper25 min
Mar 1, 3:55 PM CSTSevere Thunderstorm WarningJANLauderdale50 min
Mar 1, 3:56 PM CSTSevere Thunderstorm WarningJANKemper19 min
Mar 1, 3:59 PM CSTTornado WarningJANJones31 min
Mar 1, 4:12 PM CSTSevere Thunderstorm WarningJANClarke30 min
Mar 1, 4:17 PM CSTSevere Thunderstorm WarningJANForrest, Lamar43 min

Nearby

Tornado Warnings in Mississippi, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.